Illinois, 2013Damaging Winds in Illinois, May 28 to 29, 2013
May 28 to 29, 2013 · NWS ILX · 3 events in 3 counties and zones
A nearly stationary frontal boundary extending from the Plains into the southern Great Lakes provided the focus for several periods of showers and thunderstorms across north-central Illinois on May 28th. A few of the storms became severe during the late evening of the 28th into the early morning hours of the 29th, producing isolated wind damage in Schuyler, McLean, and Woodford counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $102,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary frontal boundary extending from the Plains into the southern Great Lakes provided the focus for several periods of showers and thunderstorms across north-central Illinois on May 28th. A few of the storms became severe during the late evening of the 28th into the early morning hours of the 29th, producing isolated wind damage in Schuyler, McLean, and Woodford counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 28, 8:07 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, May 28, 8:07 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
907 PM CDT TUE MAY 28 2013
.DISCUSSION...
ISSUED 907 PM CDT TUE MAY 28 2013
WHILE MOST OF CENTRAL AND SOUTHEAST ILLINOIS HAS BEEN DRY THIS
EVENING...AN AREA OF VERY HEAVY RAINFALL OCCURRED ACROSS PORTIONS
OF KNOX...STARK AND MARSHALL COUNTIES. SPOTTER REPORTS AROUND 3
INCHES WERE RECEIVED ACROSS PARTS OF KNOX COUNTY. THIS RAINFALL
PRODUCED FLASH FLOODING IN SOME AREAS. THESE STORMS FORMED ALONG
AN AXIS OF HIGH INSTABILITY ON THE WARM SIDE OF A FRONT THAT
EXTENDS FROM THE CENTRAL PLAINS INTO THE GREAT LAKES.
COVERAGE AND INTENSITY OF PRECIPITATION UPSTREAM HAS BEEN ON THE
DECREASE OVERALL WITH DIMINISHING DIURNAL INSTABILITY.
HOWEVER...STILL EXPECT AT LEAST SCATTERED SHOWERS/STORMS THROUGH
THE NIGHT ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. THESE
STORMS WILL BE AIDED BY AN INCREASING LOW LEVEL JET ALONG THE
SURFACE FRONT. HOWEVER...SOME OF THE HIGH RESOLUTION MODELS
SUGGEST THE CONVECTION WILL BE A LITTLE FURTHER SOUTH INTO THE
FORECAST AREA THAN IT HAS BEEN...LIKELY FIRING IN THE VICINITY OF
OUTFLOW BOUNDARIES FROM THE EARLY EVENING CONVECTION.
GOING FORECAST IS IN GOOD SHAPE OVERALL. ONLY PLAN TO TWEAK FOR
THE EXPECTED OVERNIGHT TRENDS.
BAK
&&
.AVIATION...
ISSUED 645 PM CDT TUE MAY 28 2013
PREDOMINANTLY VFR CONDITIONS EXPECTED ACROSS THE CENTRAL ILLINOIS
TERMINALS THROUGH THE 00Z TAF VALID TIME. CAN NOT RULE OUT A FEW
SHOWERS/STORMS FOR THE EVENING AND EARLY OVERNIGHT HOURS
TONIGHT...ALTHOUGH THE GREATEST CONCENTRATION OF PRECIPITATION
SHOULD FALL NORTH OF THE TERMINALS CLOSER TO A FRONTAL BOUNDARY TO
THE NORTHWEST OF THE AREA. SOUTHERLY WINDS SHOULD PERSIST TO THE
SOUTH OF THE BOUNDARY...OUTSIDE OF ANY LOCAL STORM IMPACTS...
BECOMING GUSTY DURING PEAK DIURNAL MIXING.
BAK
&&
.PREV DISCUSSION...
ISSUED 300 PM CDT TUE MAY 28 2013
COMPLICATED WEATHER PATTERN IN GENERAL MADE MORE COMPLICATED IN
THE MODELS WITH A STRUGGLE WITH THE PATTERN SHIFT OVERALL.
HOWEVER...FOR ALL THE NUANCES WITH THE WAVES MOVING THROUGH THE
FORECAST AREA...THE ONE AGREED UPON PORTION IN ALL THE OPERATIONAL
MODELS IS THAT CENTRAL ILLINOIS WILL BE RATHER WET THROUGH THE END
OF THE WEEK. WARM FRONT WELL TO THE NORTH OF THE CWA...LEAVING ILX
IN THE WARM SECTOR WITH WARM TEMPS AND DEWPOINTS IN A RATHER MUGGY
AIRMASS. THIS WARMTH AND MOISTURE WILL HELP TO FUEL ANY MCS REMNANTS/BOUNDARIES
THAT MOVE INTO THE FA...IN ADDITION TO THE OVERALL FRONT SCHEDULED
TO MOVE INTO THE MIDWEST AT MIDWEEK. WITH SWRLY FLOW ALOFT...THE
FRONT IS GOING TO LOSE ITS FORWARD MOMENTUM...SLOW MOVING...AND
SLOW TO EXIT. AS A RESULT...ANY WAVES THAT EJECT OUT OF THE SW AND
ALONG THE BOUNDARY WILL RESULT IN ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. HEAVY RAIN IS LIKELY INVOF WHEREVER THE FRONT
LANDS...WHICH WILL NOT ONLY BE DIFFICULT TO PIN...FRONT WILL ALSO
END UP GETTING INFLUENCED GREATLY BY MESOSCALE INFLUENCES/COLD
POOLS/OUTFLOWS AS WELL. WITH GROUND ALREADY VERY SATURATED FROM
PREVIOUS RAINS...THE FLASH FLOODING THREAT MAY GET A BREAK
TOMORROW FOR PORTIONS OF CENTRAL ILLINOIS...BUT IT WILL BE BACK BY
THURSDAY.
SHORT TERM...TONIGHT THROUGH TOMORROW...
SCATTERED THUNDERSTORMS STILL POSSIBLE THROUGH THE EVENING WITH
CONVECTIVE INITIATION LIKELY TO THE WEST IN NRN MO JUST ACROSS THE
MISS RIVER VALLEY. BOTH RUC AND NMM/WRF KEEPING SOME
ACTIVITY...THOUGH THE RUC/RAP IS ACTUALLY CONFINING MUCH OF THE
ACTIVITY TO THE NORTH. THE 4KM WRF/NMM DEVELOPS MORE OF A LINEAR
COMPLEX THAT EVENTUALLY MOVES THROUGH THE FA TO THE SE AND WEAKENS
AS IT TRAVERSES THE CWA. SHOWER THREAT FINALLY DIMINISHES BRIEFLY
FOR WEDNESDAY...THOUGH THE THREAT OF ANY INTERACTION WITH THE WARM
FRONT TO THE NORTH RESULTS IN POPS ACROSS THE NRN TIER OF THE
STATE. WARM TEMPS...SOUTHERLY WINDS...AND ABUNDANT MOISTURE IN THE
BOUNDARY LAYER WILL PUSH HEAT INDEX VALUES INTO THE UPPER 80S/NEAR
90. WINDS WILL BE RATHER BREEZY AND HELP TO COUNTER SOME OF THE
EFFECTS...THOUGH CAUTION SHOULD BE USED BY ANYONE OUTDOORS
TOMORROW.
LONG TERM...THURSDAY THROUGH MONDAY...
THE WESTERN TROF DIGS IN...AMPLIFYING THE WAVE PATTERN OVER THE
CONUS AND LEAVING THE UPPER MIDWEST IN SWRLY FLOW...THROUGH
THURSDAY...WITH WARM TEMPS YET AGAIN ON THURSDAY. TEMPS IN THE NW
SHOULD BE SOMEWHAT DAMPENED HOWEVER...BY CLOUD COVER FROM
APPROACHING BOUNDARY. IN ADDITION...DIURNAL CURVE WILL LIKELY BE
SHATTERED BY THE CONVECTIVE ACTIVITY RUINING THE STEADY CLIMB OF
TEMPERATURES IN ANY ONE SPOT AHEAD OF THAT BOUNDARY. FORECAST
CONFIDENCE ABOUT DETAILS COMPLICATED WITH THE ELONGATED TROF IN
THE ECMWF/NAM IS PROVIDING A SLIGHTLY DIFFERENT SOLUTION WITH THE
SFC SYSTEM THAN THE NAM. THAT BEING SAID...THE ECMWF IS LOOKING A
BIT MORE LIKE THE GFS IN THE 12Z RUN. THOUGH EVERYONE IS IN
AGREEMENT ABOUT ENTERING A PROLONGED PERIOD OF PRECIP THROUGH DAY
5...THE DIFFERENCES IN THE MODELS WILL IMPACT THE DYNAMICS AND
ASSOCIATED SEVERE WEATHER THREAT. FORECASTING ONSET OF THE
HEAVIEST PRECIP ALONG THE APPROACHING FRONT. IN SUMMARY...THE RAIN
IS NOT OVER AS LONG AS THAT FRONT WITH THE NEXT SYSTEM GETS SLOWED
BY PARALLEL FLOW ALOFT.
HJS
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR ILZ027>031-
036>038-040>043-047>053-061.
&&
Hazardous weather outlook, May 28, 2:19 PM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT TUE MAY 28 2013
ILZ027>031-036>038-041-291100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
319 PM CDT TUE MAY 28 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH
THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS.
SIGNIFICANT FLOODING WILL CONTINUE ALONG THE SPOON RIVER...WITH
RIVER LEVELS ALSO RISING ALONG THE ILLINOIS RIVER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY AND WEDNESDAY
NIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED.
ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.
FLOODING WILL CONTINUE ALONG THE SPOON RIVER MUCH OF THE WEEK...
WITH THE HIGHEST LEVELS EXPECTED ON WEDNESDAY. FLOODING WILL
CONTINUE ON THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM...AND MAY
DEVELOP FURTHER UPSTREAM AROUND PEORIA LATER THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.
ILZ040-047-049-050-291100-
CASS-MORGAN-SCHUYLER-SCOTT-
319 PM CDT TUE MAY 28 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH
THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO NEXT
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.
ILZ042-043-048-051>053-061-291100-
CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-SANGAMON-SHELBY-
319 PM CDT TUE MAY 28 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH
THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.
ILZ044>046-054>057-291100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
319 PM CDT TUE MAY 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
THE GREATEST RISK FOR SEVERE WEATHER WILL LIKELY STAY ALONG AND
NORTHWEST OF A DECATUR TO GIBSON CITY LINE...HOWEVER A FEW STRONG
STORMS WITH GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY NIGHT THROUGH
SUNDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
ILZ062-063-066>068-071>073-291100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
319 PM CDT TUE MAY 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...HOWEVER SEVERE
WEATHER IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY NIGHT THROUGH
SUNDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARNES
In the hours before
Special weather statement, May 28, 4:24 PM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT TUE MAY 28 2013
ILZ027-028-282330-
KNOX-STARK-
524 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND STARK COUNTIES UNTIL 630
PM CDT...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONMOUTH...MOVING EAST AT 55
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GALESBURG...
KNOXVILLE...
WATAGA...
GILSON...
ONEIDA...
ALTONA...
OTHER LOCATIONS AFFECTED INCLUDE...GALESBURG AIRPORT...EAST
GALESBURG...DAHINDA AND SNAKE DEN HOLLOW.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4123 8965 4118 8964 4099 8964 4097 8970
4097 8998 4090 8999 4083 9028 4080 9045
4116 9044 4116 8988 4124 8986
TIME...MOT...LOC 2225Z 249DEG 47KT 4087 9053
BAKLocal storm report, May 28, 6:08 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
708 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD GALESBURG 40.95N 90.38W
05/28/2013 KNOX IL TRAINED SPOTTER
WATER COVERING AND FLOWING OVER SOME ROADWAYS IN
GALESBURG
0637 PM HEAVY RAIN GALESBURG 40.95N 90.38W
05/28/2013 M2.95 INCH KNOX IL TRAINED SPOTTER
RAINFALL SINCE 5 PM
0654 PM FLASH FLOOD 1 E RIO 41.11N 90.38W
05/28/2013 KNOX IL TRAINED SPOTTER
SEVERAL INCHES OF WATER FLOWING OVER US HIGHWAY 150 AND
KNOX ROUTE 2
&&
LAUFENBERGLocal storm report, May 28, 7:03 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
803 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 1 S WYOMING 41.05N 89.77W
05/28/2013 STARK IL LAW ENFORCEMENT
SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
STARK CO. INCLUDING RT. 91 SOUTH OF WYOMING AND RT. 78
SOUTH OF WEST JERSEY.
0755 PM FLASH FLOOD SPARLAND 41.03N 89.44W
05/28/2013 MARSHALL IL LAW ENFORCEMENT
SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
MARSHALL CO. INCLUDING RT. 29 NEAR SPARLAND AND COUNTY
LINE ROAD NEAR CAMP GROVE.
&&
25Local storm report, May 28, 7:08 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
808 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN KNOXVILLE 40.91N 90.29W
05/28/2013 M1.53 INCH KNOX IL TRAINED SPOTTER
RAINFALL FOR THE DAY SO FAR...WITH 1.17 INCHES OF RAIN
FALLING THE PAST 90 MINUTES.
0740 PM HEAVY RAIN HENRY 41.11N 89.36W
05/28/2013 M1.47 INCH MARSHALL IL EMERGENCY MNGR
RAINFALL THE PAST 70 MINUTES
0750 PM HEAVY RAIN ALTONA 41.12N 90.16W
05/28/2013 M2.00 INCH KNOX IL CO-OP OBSERVER
RAINFALL THE PAST 90 MINUTES...WITH 1.45 INCHES OF RAIN
FALLING THE PAST 45 MINUTES.
&&
LAUFENBERGLocal storm report, May 28, 7:29 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD GALESBURG 40.95N 90.38W
05/28/2013 KNOX IL TRAINED SPOTTER
WATER COVERING AND FLOWING OVER SOME ROADWAYS IN
GALESBURG
0637 PM HEAVY RAIN GALESBURG 40.95N 90.38W
05/28/2013 M2.95 INCH KNOX IL TRAINED SPOTTER
RAINFALL SINCE 5 PM
0654 PM FLASH FLOOD 1 E RIO 41.11N 90.38W
05/28/2013 KNOX IL TRAINED SPOTTER
SEVERAL INCHES OF WATER FLOWING OVER US HIGHWAY 150 AND
KNOX ROUTE 2
0720 PM HEAVY RAIN KNOXVILLE 40.91N 90.29W
05/28/2013 M1.53 INCH KNOX IL TRAINED SPOTTER
RAINFALL FOR THE DAY SO FAR...WITH 1.17 INCHES OF RAIN
FALLING THE PAST 90 MINUTES.
0740 PM HEAVY RAIN HENRY 41.11N 89.36W
05/28/2013 M1.47 INCH MARSHALL IL EMERGENCY MNGR
RAINFALL THE PAST 70 MINUTES
0750 PM HEAVY RAIN ALTONA 41.12N 90.16W
05/28/2013 M2.00 INCH KNOX IL CO-OP OBSERVER
RAINFALL THE PAST 90 MINUTES...WITH 1.45 INCHES OF RAIN
FALLING THE PAST 45 MINUTES.
0755 PM FLASH FLOOD SPARLAND 41.03N 89.44W
05/28/2013 MARSHALL IL LAW ENFORCEMENT
SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
MARSHALL CO. INCLUDING RT. 29 NEAR SPARLAND AND COUNTY
LINE ROAD NEAR CAMP GROVE.
0755 PM FLASH FLOOD 1 S WYOMING 41.05N 89.77W
05/28/2013 STARK IL LAW ENFORCEMENT
SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
STARK CO. INCLUDING RT. 91 SOUTH OF WYOMING AND RT. 78
SOUTH OF WEST JERSEY.
&&
LAUFENBERGSpecial weather statement, May 28, 9:37 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1037 PM CDT TUE MAY 28 2013
ILZ036-040-041-290415-
FULTON-MASON-SCHUYLER-
1037 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MASON...NORTHERN
SCHUYLER AND SOUTHERN FULTON COUNTIES UNTIL 1115 PM CDT...
AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BROOKLYN...OR 11 MILES NORTHWEST OF
RUSHVILLE...MOVING EAST AT 45 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLETON...
VERMONT...
ASTORIA...
IPAVA...
LEWISTOWN...
HAVANA...
OTHER LOCATIONS AFFECTED INCLUDE...CAMDEN...RAY...TABLE GROVE...
MARBLETOWN AND DUNCAN MILLS.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4029 9081 4028 9080 4028 9046 4041 9046
4056 9002 4021 8973 4010 9081 4027 9088
TIME...MOT...LOC 0337Z 254DEG 38KT 4021 9072
BAKThunderstorm Wind, Schuyler
- When
- May 28, 9:48 PM CST to 9:53 PM CST
- Where
- Schuyler County, 1.38 mi N of Littleton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Emergency Manager
- Coordinates
- 40.250, -90.620
Several power poles were blown down along Highway 67 near Littleton.
Thunderstorm Wind, McLean
- When
- May 28, 11:15 PM CST to 11:18 PM CST
- Where
- McLean County, 5 mi SE of Danvers
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Emergency Manager
- Coordinates
- 40.479, -89.103
A tree was blown down onto a house southeast of Danvers. The roof of an old barn was blown off and numerous tree branches were knocked down as well.
Thunderstorm Wind, Woodford
- When
- May 29, 1:50 AM CST to 1:55 AM CST
- Where
- Woodford County, 1.25 mi WSW of El Paso
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $14,000
- Reported by
- Emergency Manager
- Coordinates
- 40.720, -89.040
Five trees were blown down and a power pole was damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Pennsylvania, May 28 to 29, 20131 death · 7 injured · $455,000 · EF1 · 7 events
- Tornadoes and Hail in Texas, May 28, 2013$521 million · EF0 · 58 events
- Tornadoes and Flash Flooding in Kansas, May 28 to 29, 2013EF3 · 44 events
- Tornadoes and Damaging Wind in Michigan, May 28, 2013$865,000 · EF2 · 8 events
- Lightning Strike in Florida, May 28, 20131 death · 1 event
- Flash Flooding and Flooding in Iowa, May 28 to 29, 2013$3.1 million · 1.5 in hail · 37 events
- Tornadoes and Hail in Oklahoma, May 28, 2013$800,000 · EF0 · 7 events
- Flash Flood and Flood in Illinois, May 28 to 30, 2013$1.0 million · 2 events
- Tornado and Damaging Wind in South Dakota, May 28, 20132 injured · $125,000 · EF1 · 2 events
- Hail in Kansas, May 28, 2013$800,000 · 1.75 in hail · 2 events
- Tornado and Flash Flooding in Illinois, May 28 to 29, 2013$67,000 · EF0 · 14 events
- Hail and Damaging Wind in Texas, May 28, 2013$75,000 · 2.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452956, 452957, 452958.